MAUDE Adverse Event Report: ARTIVION, INC. PULMONARY VALVE & CONDUIT SG; HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT

ARTIVION, INC. PULMONARY VALVE & CONDUIT SG; HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT
Model Number SGPV00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the implant summary card received previously implanted artivion tissue was explanted from a patient on (b)(6) 2025.A query of the artivion implant database produced sgpv00 serial number: (b)(6) that was implanted on (b)(6) 2019.This investigation is relegated to sgpv00 serial number: (b)(6) with the allegation of explant due to unknown indication.
 
Additional Manufacturer Narrative
The certificate of assurance for pulmonary valve & conduit (sgpv00) #(b)(6) was reviewed.All attributes identified during inspection were documented appropriately on the certificate of assurance (coa).There are no rejectable attributes per cardiac allograft attributes.During the final inspection of this graft, per sub-assembly, inspection; graft, cardiac and vascular, the dilator should fully occupy the valve orifice at the level of the basal ring and should fully engage the annular circumference at the basal ring and fit without distention.As part of inspection of the graft, the final label measurements are determined by the inspector.The inspector¿s training records were reviewed, and the technician was found to be appropriately trained at the time the task was performed.No findings were identified that could have contributed to the reported event.No operative notes are available at this time and no explanted tissue was returned for evaluation.Per the implant summary database, this sgpv00 was implanted on (b)(6) 2019 in a 2.7-year-old male.The location and reason for the implant and the subsequent explant remain unknown.Additionally noted, this valve was explanted 5 years later (b)(6) 2025 and replaced with another artivion homograft during the same procedure.Our labeling lists known adverse events related to the use of homografts; many of which may lead to the explant and replacement as was performed in this case.Reoperation in this pediatric cardiac population is not an unexpected occurrence and may be attributed to somatic outgrowth.There are no additional details available for the time frame between the original implant in 2019 and the procedure performed in 2025.Given the limited information available, the root cause of the reported explant is not known.Adequate precautions are provided in our labeling.An explant occurring 5 years after implant is not uncommon and demonstrates the homograft performed within expectations.The sg cryopreserved human tissue a/dfmea was reviewed.The reported event is addressed in hazard step/item #: a.5 ¿ 2a, 4a, 7a, 13a, and 14a.The sg cryopreserved human tissue pfmea was reviewed.The reported tissue was not returned for evaluation.A review of the tpl report for sid#11212948 found no related issues.The reported event will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.Risk has been reduced as low as possible and overall residual risk is acceptable.Given the limited information available, the root cause of the reported explant is not known.Adequate precautions are provided in our labeling.An explant occurring 5 years after implant is not uncommon and demonstrates the homograft performed within expectations.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
PULMONARY VALVE & CONDUIT SG
Common Device Name
HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT
Manufacturer (Section D)
ARTIVION, INC.
1655 roberts blvd. nw
kennesaw GA 30144
Manufacturer (Section G)
ARTIVION, INC. ¿
1655 roberts blvd. nw
kennesaw GA 30144
Manufacturer Contact
rochelle maney
1655 roberts blvd nw
kennesaw, GA 30144
7704193355
MDR Report Key22871827
Report Number1063481-2025-00070
Device Sequence Number10371371
Product Code OHA
UDI-Device Identifier00877234000447
UDI-Public00877234000447
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K092021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/09/2023
Device Model NumberSGPV00
Device Lot Number150258
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date11/10/2025
Date Device Manufactured10/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR
Patient SexMale